Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Familial hypercholesterolemia, taking simvastatin 20, irregular periods, shrink stomach and hips. Advice?

Hello, I am a 26 year old female. I have familial hypercholesterolemia and have been taking simvastatin 20 since I was 18. My last appointment, almost 4 months ago, my dosage was upped to 40 mg simvastatin. I am on no other medications . Since then, I have gone from 116 pounds to 126 pounds, most of it in my stomach and hips, my breasts have shrunk nearly 2 cup sizes, I feel like I have a lower libido, my periods come either every 2 weeks or every 6 weeks, and I m experiencing constant fatigue; I m having trouble sleeping but even when I sleep well I don t feel rested when I wake up. I have had low bone density for a while, even before I started on the 40mg. Should I be concerned? Are any of these symptoms related to my dosage being upped? I have thought perhaps that simvastatin has affected my hormone levels but can t find anything conclusive on the internet. Any help or advice would be greatly appreciated! Thank you!
Asked On : Mon, 11 Jun 2012
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
HIV AIDS Specialist 's  Response
Dear Yukon,
Chlesterol is the basic unit for all our sex hormones and corticosteroids. When you are on cholesterol lowering drugs, it will definitely lower your hormonal levels and in turn lower your libido. Sleep disturbance also is related to your reduced hormonal levels. Your bone density needs Calcium and Vitamin D substitution. With regards to your hyper-cholesterolemia, as you are young female, you need not take simvastatin. Instead you reduce your food cholesterol as far as possible, abstain from smoking, alcohol. CHECK YOUR BLOOD SUGAR AND BLOOD PRESSURE. iF THEY ARE NORMAL YOUR RISK DUE TO CHOLESTEROL IS VERY MUCH REDUCED. So abstain from anti-cholesterol drugs and be cheerful as ever.
Answered: Mon, 11 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor